plantar faciitis injections to deaden the nerve?Posted by S. Derango on 10/30/03 at 13:42 (136011)
I am currently being treated for Plantar Faciitis by cortisone injections. I have had a series of 4 which have done very little to relieve the pain in my heel. Now the physician wants to do what is called schlorizing the nerve in the painful area. ( deadening the nerve by injecting alcohol). I really don't feel comfortable with this method and am about to have my second injection of alcohol. I wonder why one would want to take a way the pain by deadening the nerve leaving the problem still there. Is this a safe and viable method or should I seek medical attention elsewhere?
Re: plantar faciitis injections to deaden the nerve?Dr. Z on 10/30/03 at 15:36 (136015)
This may help however only in small cases. What other treatments beside the steriod injections are they doing. Any taping, orthosis, physical therapy. How long have you had this pain.?
Re: plantar faciitis injections to deaden the nerve?monte on 10/30/03 at 21:25 (136035)
There is a procedure called RFL (Radio Frequency Lesioning) that is used to deaden the nerve's pain receptors. I had it done on both heels and it has helped. I never heard of the shot that you are speaking about. RFL can last forever. It works best when you are able to accurately pinpoint your pain spot or spots.
Dr Cozzerelli is the doctor that I go to to perform this.
Hope this might help you a little
Re: plantar faciitis injections to deaden the nerve?Susan D on 10/31/03 at 08:17 (136048)
I have had this pain since the middle of summer. I have seen the podiatrists for 6 weeks now. I have had some physical therapy. I have had my foot taped each visit, but the taping usually loosened or fell apart by the next morning. I blame this mostly on the untrained assistants who are responsible for this procedure. No orthotics. Basically, I have been offered no other recourse except this current procedure of injecting the alcohol based fluid into the general nerve area to basically collapse the nerve therby deadening the pain. It just doesn't make sense to me. I have had one injection so far and have decided to hold off on further injections at this time. In my mind it just doesn't seem right to disguise the problem by taking the pain away and not treating the initial problem. Does this make sense to you?
Re: plantar faciitis injections to deaden the nerve?Susan D on 10/31/03 at 09:07 (136051)
Thank you for the information, however at this time I really feel that the procedure of deadening the nerve is somewhat radical. It just doesn't make sense to do such a procedure at such an early stage of the game. I am abstaining from further injections at this time. It just doesn't feel right.